Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 4, 2011, 12:30 PM EDT for 7 counties in Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 12:30 PM EDT (16:30 UTC)
- Expired
- May 4, 2011, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
439 WWUS82 KJAX 041630 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT WED MAY 4 2011 FLZ020>022-035-042300- /O.NEW.KJAX.FW.W.0030.110504T1630Z-110504T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 1230 PM EDT WED MAY 4 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR HAMILTON... COLUMBIA...SUWANNEE...AND GILCHRIST COUNTIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DECREASING HUMIDITY VALUES AND INCREASING WINDS WILL PRODUCE RED FLAG CONDITIONS OVER THE SUWANNEE VALLEY THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 30 PERCENT AND WINDS WILL BE AROUND 15 MPH WILL GUSTS TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
2 follow-up statements
026 WWUS82 KJAX 041801 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 201 PM EDT WED MAY 4 2011 FLZ023>025-030>033-036>038-040-042300- /O.EXA.KJAX.FW.W.0030.000000T0000Z-110504T2300Z/ BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM- FLAGLER-MARION- 201 PM EDT WED MAY 4 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL OF NORTHEAST FLORIDA DUE TO LOW RH AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DECREASING HUMIDITY VALUES AND INCREASING WINDS WILL PRODUCE RED FLAG CONDITIONS OVER NORTHEAST FLORIDA THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 30 PERCENT AND WINDS WILL BE AROUND 15 MPH WILL GUSTS TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ020>022-035-042300- /O.CON.KJAX.FW.W.0030.000000T0000Z-110504T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 201 PM EDT WED MAY 4 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL OF NORTHEAST FLORIDA DUE TO LOW RH AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DECREASING HUMIDITY VALUES AND INCREASING WINDS WILL PRODUCE RED FLAG CONDITIONS OVER NORTHEAST FLORIDA THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 30 PERCENT AND WINDS WILL BE AROUND 15 MPH WILL GUSTS TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
793 WWUS82 KJAX 042244 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 644 PM EDT WED MAY 4 2011 FLZ020>025-030>033-035>038-040-042345- /O.EXP.KJAX.FW.W.0030.000000T0000Z-110504T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 644 PM EDT WED MAY 4 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR ALL OF NORTHEAST FLORIDA DUE TO LOW RH AND STRONG WINDS... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. RELATIVE HUMIDITY WILL REMAIN IN THE CRITICAL RANGE THROUGHOUT THE EVENING HOURS...HOWEVER SUSTAINED WINDS HAVE DECREASED BELOW 15 MPH. $$ MKT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 9:03 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 4, 9:03 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 903 AM EDT WED MAY 4 2011 .UPDATE... THE COLD FRONT IS MOVING THROUGH THE REGION THIS MORNING WITH JUST A THIN BAND OF SHOWERS IN THE MARION COUNTY SOUTHERN PUTNAM COUNTY AREA. A SECOND BAND OF SPRINKLE-SHOWERS OVER THE SUWANNEE VALLEY AND SOUTHEAST GEORGIA LOOKS LIKE THE AXIS OF THE LOW LEVEL TOUGH TO ME. VISIBLE SATELLITE IMAGERY INDICATES A CLEARING LINE FROM AUGUSTA TO DUBLIN TO TALLAHASSEE DROPPING SOUTHEAST SO WILL SEE IMPROVING CONDITIONS LATER THIS MORNING AND THIS AFTERNOON WITH THE CLEARING LINE MOVING FROM THE NW TO SE. && .AVIATION... CURRENT LOW DECK IS GENERALLY RUNNING IN THE 2-4 KFT RANGE EXPECT THIS TO LIFT SLOWLY WITH DIURNAL HEATING THIS MORNING UNTIL THE CLEARING LINE MOVES IN. && .MARINE... THE SAINT AUGUSTINE BUOY IS STILL INDICATING SUSTAINED WINDS IN THE 15 TO 20 KNOT RANGE (WITH GUSTS TO 23 KNOTS OVER THE PAST HOUR). REALLY DON'T SEE THEM DROPPING MUCH INTO THE EVENING AND IT IS GOING TO BE A BUMPY RIDE IN THE OFFSHORE WATERS. WILL KEEP THE SMALL CRAFT EXERCISE CAUTION THROUGH THE DAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 77 45 78 50 / 10 0 0 0 SSI 76 55 73 59 / 10 0 0 0 JAX 79 51 77 56 / 10 0 0 0 SGJ 78 59 75 61 / 20 0 0 0 GNV 82 50 81 53 / 10 0 0 0 OCF 85 54 84 55 / 20 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SANDRIK/PRESNALL
Hazardous weather outlook, May 4, 4:52 AM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 452 AM EDT WED MAY 4 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-050845- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 452 AM EDT WED MAY 4 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... A WILDFIRE CONTINUES TO BURN SOUTHWEST OF STEVEN FOSTER STATE PARK...IMPACTING SOUTHERN SECTIONS OF WARE COUNTY. IN ADDITION...A WILDFIRE CONTINUES TO BURN SOUTH OF CRESCENT CITY IN EXTREME SOUTHERN PUTNAM COUNTY. MOTORISTS ARE URGED TO USE CAUTION WHEN DRIVING NEAR THESE AREAS AS VISIBILITY REDUCTIONS WILL OCCUR. PERIODIC ROAD CLOSURES MAY ALSO OCCUR. THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS INLAND NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SOME FIRE WEATHER CONCERNS REMAIN OVER INLAND AREAS OF NORTHEAST FLORIDA ON THURSDAY DUE TO LOW RELATIVE HUMIDITIES. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.